Arrow-right Camera
The Spokesman-Review Newspaper

The Spokesman-Review Newspaper The Spokesman-Review

Spokane, Washington  Est. May 19, 1883
Partly Cloudy Night 61° Partly Cloudy
News >  Crime/Public Safety

Post Falls High student revived after opioid overdose, another student arrested for allegedly providing suspected fentanyl

June 2, 2022 Updated Thu., June 2, 2022 at 8:48 p.m.

FILE - In this June 6, 2017 file photo, an example of the amount of fentanyl that can be deadly after a news conference about deaths from fentanyl exposure, at DEA Headquarters in Arlington Va.   (Jacquelyn Martin/AP)
FILE - In this June 6, 2017 file photo, an example of the amount of fentanyl that can be deadly after a news conference about deaths from fentanyl exposure, at DEA Headquarters in Arlington Va.  (Jacquelyn Martin/AP)

A Post Falls High School student overdosed on opioids at school Thursday before being revived by first responders, and the student believed to have supplied the suspected fentanyl pills was arrested.

A 911 call came in around 9:40 a.m. that a student was unconscious in the weight room of the school, according to a Post Falls Police Department Facebook post.

A Post Falls police school resource officer and patrol officers arrived within two minutes of the call and found a student unconscious and barely breathing, the post said. Officers recognized the student was exhibiting signs of an opioid overdose and administered Narcan to counteract any opioids in the student’s system. A short time later, Kootenai County Fire and Rescue arrived and continued to care for the student, who was revived with an additional dose of Narcan.

Police identified a student who was in possession of suspected fentanyl pills that he allegedly provided to the student who overdosed, according to the post. That student was arrested on suspicion of distribution of a controlled substance and booked into juvenile detention. The investigation is ongoing, and police said there may be more suspects.

Fake prescription pills are extremely common in the area and have markings that make them look like prescription medication, police said in the post.

A Lake City High School freshman, Michael Stabile, died last year from a fentanyl overdose after taking what he thought were prescription pills, his family has said.

The counterfeit pills found in the area are often laced with a powerful opioid like fentanyl, which can be deadly in very small doses, officials have said.

The Spokesman-Review Newspaper

Local journalism is essential.

Give directly to The Spokesman-Review's Northwest Passages community forums series -- which helps to offset the costs of several reporter and editor positions at the newspaper -- by using the easy options below. Gifts processed in this system are not tax deductible, but are predominately used to help meet the local financial requirements needed to receive national matching-grant funds.

Active Person

Subscribe now to get breaking news alerts in your email inbox

Get breaking news delivered to your inbox as it happens.